Alert archive / Wisconsin / Special Weather Statements in 2020

Special Weather Statement, NWS Green Bay, WI

August 27, 2020Brown County, Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 27, 2020, 8:21 AM CDT for Brown County, Outagamie County, Waupaca County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 8:21 AM CDT (13:21 UTC)
Expired
Aug 27, 2020, 9:00 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 8 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS83 KGRB 271321
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
821 AM CDT Thu Aug 27 2020
 
WIZ036>040-271400-
Waupaca WI-Kewaunee WI-Outagamie WI-Portage WI-Brown WI-
821 AM CDT Thu Aug 27 2020

...SPECIAL WEATHER STATEMENT...

At 821 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stevens Point to near Luxemburg. Movement
was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Green Bay, New London, Denmark, Black Creek, Bellevue Town, Oneida,
De Pere, Ashwaubenon, Bellevue and Allouez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4432 8748 4443 8909 4461 8967 4448 8768
      4442 8745
TIME...MOT...LOC 1321Z 290DEG 26KT 4459 8950 4447 8771 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:13 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 27, 6:13 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
613 AM CDT Thu Aug 27 2020

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 242 AM CDT Thu Aug 27 2020

A cold front will continue to slowly sink south across the state
today, eventually stalling over southern Wisconsin this afternoon.
Convective activity with this front has been sorely lacking, which
isn't surprising given the lack of upper level support. Therefore
will continue to handle POPs with chancy given the sparse coverage
of the current activity. Some activity is possible across the far
southern cwa later this afternoon, however there will still not be
much in the way of forcing today so severe storms are not
anticipated today. Highs today on the cool side of the front will
range from around 80 across north-central Wisconsin, with middle
to upper 80s across central and east-central Wisconsin.

The front will linger across southern Wisconsin tonight, as many
CAMS models generate an area of showers and thunderstorms upstream
and track them through central and east-central Wisconsin late
tonight into Friday morning. The chance for rain with this complex
looks to be higher given the better upper level support and the
agreement among the hi-res models. In addition MUCAPEs across this
area will be 1000 to 1500 J/kg with 40 to 50 knots of bulk shear,
so any storms could be strong to severe with damaging wind and
large hail the primary threats with heavy rainfall as PWATs
approach 2 inches. Lows tonight are expected to generally range
from the middle to upper 50s across the north, with middle 60s
across east- central Wisconsin.

A more substantial low pressure system with better upper level
support looks to bring a swath of a few inches of rain across the
entire area on Friday, with a widespread soaking rain expected.
PWATs will still be around 2 inches, therefore heavy rainfall and
localized flooding will be possible. Highs on Friday
will be cooler given the abundant cloud cover and rainfall
expected, ranging from around 70 across the north, with middle to
upper 70s across central and east- central Wisconsin. The severe
threat on Friday appears to be more marginal given the cooler
temperatures along with the best instability located to our south.
However there will be a chance for strong to severe storms across
our far south if enough instability can surge northward.

.LONG TERM...Friday Night Through Wednesday
Issued at 242 AM CDT Thu Aug 27 2020

Forecast concerns mainly revolve around lingering rain chances on
Friday night and thunderstorm chances early next week.  The medium
range models have a variety of solutions during each period, and
prefer to lean on the ecmwf once again.

Friday night through Saturday night...The chance of rain will
continue over eastern Wisconsin on Friday evening until the 850mb
trough exits east of the region.  But any threat of severe weather
will have long passed to the east by this point.  As winds shift to
the northwest, a much cooler and drier airmass will move into the
region.  Some clearing is likely to occur late, which will set up a
mostly sunny to partly cloudy Saturday.  Shortwave energy digging
over Lake Superior may bring a sprinkle or two to the U.P. border
region, but will leave out of the forecast for now. Winds and low
level instability may be enough for some gusts over 20 kts over the
Lake and Bay. High pressure will then settle over the region on
Saturday night and dropped lows to the coldest guidance.

Rest of the forecast...High pressure will slide to the east on
Sunday but light east winds will recycle dry air over eastern
Wisconsin.  The next cold front will slowly move across the region
on Monday and Monday night.  The gfs is considerably more amplified
than other guidance which would provide a significant chance of
rain.  But will play it conservative for now and keep precip chances
modest.  It still looks like the middle of the week will be dry for
most locations.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 613 AM CDT Thu Aug 27 2020

A sagging cold front will bring isolated showers to portions of
central and east-central Wisconsin this morning. This activity
currently does not have any thunder associated with it and is not
expected to during the morning hours. Given the isolated nature of
the shower activity will just leave a VCSH in the current set of
TAFs for the southern TAF sites this morning. Otherwise some
IFR/LIFR conditions are possible early this morning across the
north with clearing skies and low level moisture in place. This
fog should dissipate shortly after sunrise when it mixes out.

The front will linger near the southern TAF sites through the
afternoon, with some showers and thunderstorms possible later this
afternoon and into this evening. However CAMS models indicate the
best chance for this activity will be late tonight when a
convective complex develops upstream and moves through the area
towards the end of the TAF period. Any showers or thunderstorms
could reduce conditions to MVFR later tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Kurimski
Hazardous weather outlook, Aug 27, 2:27 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 AM CDT Thu Aug 27 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280730-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 AM CDT Thu Aug 27 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible over parts of central to
east-central Wisconsin through the afternoon. No severe weather is
expected, but any storms could produce brief gusty winds and heavy
rainfall.

There is a slight risk of severe thunderstorms over central and
east-central Wisconsin tonight. Damaging winds, large hail, and
heavy rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The chance of strong thunderstorms will be possible through
Friday afternoon. An isolated severe thunderstorm cannot be ruled
out, mainly south of a Marshfield to Kewaunee line. Gusty winds,
hail, and heavy rainfall will be the main threats.

Thunderstorms will also be possible at times early next week. It
is too early to determine if these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are asked to
report any hail, strong winds or rainfall over one inch.

LMZ521-522-541>543-280730-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 AM CDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible south of Sturgeon Bay through
the afternoon. No severe weather is expected, but any storms
could produce brief gusty winds and heavy rainfall. The chance of
strong thunderstorms will increase tonight.  Any storms that
develop will pose a hazard to boaters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms will be possible through Friday afternoon, and will
pose a hazard to boaters.

Thunderstorms will also be possible at times early next week and
could pose a hazard to boaters.

Kurimski/MPC

In the hours before

Special weather statement, Aug 27, 5:56 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
556 AM CDT Thu Aug 27 2020

WIZ005-010>013-018-019-271400-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
556 AM CDT Thu Aug 27 2020

...LOCALLY DENSE FOG EXPECTED THIS MORNING...

Clearing skies and abundant low level moisture has led to some
patchy fog across portions of north-central Wisconsin this
morning. The fog may become locally dense at times, reducing
visibility to one-quarter of a mile. The fog is expected to
quickly dissipate around sunrise.

Motorists traveling during the morning commute should be prepared
for sudden changes in visibility and be sure to allow extra time
to reach your destination.

Kurimski
Special weather statement, Aug 27, 7:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
741 AM CDT Thu Aug 27 2020

WIZ031-037>039-271330-
Waupaca WI-Shawano WI-Outagamie WI-Brown WI-
741 AM CDT Thu Aug 27 2020

...SPECIAL WEATHER STATEMENT...

At 740 AM CDT, Doppler radar was tracking thunderstorms between
Clintonville and Rose Lawn, moving east at 35 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Green Bay, Clintonville, Black Creek, Embarrass, Bellevue Town,
Navarino Wildlife Area, Oneida, De Pere, Howard and Ashwaubenon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4453 8882 4473 8872 4459 8787 4433 8797
TIME...MOT...LOC 1240Z 285DEG 31KT 4459 8858

RDM
Special weather statement, Aug 27, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
821 AM CDT Thu Aug 27 2020

WIZ036>040-271400-
Waupaca WI-Kewaunee WI-Outagamie WI-Portage WI-Brown WI-
821 AM CDT Thu Aug 27 2020

...SPECIAL WEATHER STATEMENT...

At 821 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stevens Point to near Luxemburg. Movement
was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Green Bay, New London, Denmark, Black Creek, Bellevue Town, Oneida,
De Pere, Ashwaubenon, Bellevue and Allouez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4432 8748 4443 8909 4461 8967 4448 8768
      4442 8745
TIME...MOT...LOC 1321Z 290DEG 26KT 4459 8950 4447 8771

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:48 PM CDTSpecial Weather StatementGRBFlorence, Forest42 min
Aug 26, 9:16 PM CDTSpecial Weather StatementGRBFlorence29 min
Aug 27, 7:41 AM CDTSpecial Weather StatementGRBBrown49 min
Aug 27, 9:11 AM CDTSpecial Marine WarningGRB34 min
Aug 27, 9:24 AM CDTSpecial Weather StatementGRBOutagamie, Waupaca51 min
Aug 27, 10:56 AM CDTSpecial Weather StatementGRBManitowoc49 min
Aug 27, 6:01 PM CDTSpecial Weather StatementGRBWinnebago29 min
Aug 27, 6:38 PM CDTSpecial Weather StatementGRBWinnebago37 min

Nearby

Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.